Openly accessible

Mathematical modelling of the refractive index reconstruction through global optimization

Beliakov, Gleb and Buckley, Stephen 2005, Mathematical modelling of the refractive index reconstruction through global optimization, International journal of pure and applied mathematics : IJPAM, vol. 18, no. 3, pp. 389-403.

Attached Files
Name Description MIMEType Size Downloads
beliakov-mathematicalmodelling-2005.pdf Published version application/pdf 652.13KB 18

Title Mathematical modelling of the refractive index reconstruction through global optimization
Author(s) Beliakov, Gleb
Buckley, Stephen
Journal name International journal of pure and applied mathematics : IJPAM
Volume number 18
Issue number 3
Start page 389
End page 403
Publisher Academic Publications
Place of publication Sofia, Bulgaria
Publication date 2005
ISSN 1311-8080
Keyword(s) inverse problems
global optimization
integral equations
geometrical optics
Summary We examine a mathematical model of non-destructive testing of planar waveguides, based on numerical solution of a nonlinear integral equation. Such problem is ill-posed, and the method of Tikhonov regularization is applied. To minimize Tikhonov functional, and find the parameters of the waveguide, we use two new optimization methods: the cutting angle method of global optimization, and the discrete gradient method of nonsmooth local optimization. We examine how the noise in the experimental data influences the solution, and how the regularization parameter has to be chosen. We show that even with significant noise in the data, the numerical solution is of high accuracy, and the method can be used to process real experimental da.ta..
Notes
Every reasonable effort has been made to ensure that permission has been obtained for items included in Deakin Research Online. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au

Language eng
Field of Research 010303 Optimisation
HERDC Research category C1 Refereed article in a scholarly journal
Copyright notice ©2005, Academic Publications
Persistent URL http://hdl.handle.net/10536/DRO/DU:30003041

Document type: Journal Article
Collections: School of Information Technology
Open Access Collection
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.

Versions
Version Filter Type
Access Statistics: 408 Abstract Views, 18 File Downloads  -  Detailed Statistics
Created: Mon, 07 Jul 2008, 08:41:39 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.